Line Transversals and Pinning Numbers

  • Otfried Cheong
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5431)


A line transversal to a family of convex objects in ℝ d is a line intersecting each member of the family. There is a rich theory of geometric transversals, see for instance the surveys of Danzer et al. [6], Eckhoff [7], Goodman et al. [8] and Wenger [11].


Computational Geometry Line Transversal Convex Object Disjoint Ball Helly Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aronov, B., Cheong, O., Goaoc, X., Rote, G.: Lines pinning lines (manuscript, 2008)Google Scholar
  2. 2.
    Borcea, C., Goaoc, X., Petitjean, S.: Line transversals to disjoint balls. Discrete & Computational Geometry 1-3, 158–173 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cheong, O., Goaoc, X., Holmsen, A.: Lower bounds for pinning lines by balls (manuscript, 2008)Google Scholar
  4. 4.
    Cheong, O., Goaoc, X., Holmsen, A., Petitjean, S.: Hadwiger and Helly-type theorems for disjoint unit spheres. Discrete & Computational Geometry 1-3, 194–212 (2008)CrossRefzbMATHGoogle Scholar
  5. 5.
    Danzer, L.: Über ein Problem aus der kombinatorischen Geometrie. Archiv der Mathematik (1957)Google Scholar
  6. 6.
    Danzer, L., Grünbaum, B., Klee, V.: Helly’s theorem and its relatives. In: Klee, V. (ed.) Convexity, Proc. of Symposia in Pure Math., pp. 101–180. Amer. Math. Soc. (1963)Google Scholar
  7. 7.
    Eckhoff, J.: Helly, Radon and Caratheodory type theorems. In: Goodman, J.E., O’Rourke, J. (eds.) Handbook of Convex Geometry, pp. 389–448. North Holland, Amsterdam (1993)CrossRefGoogle Scholar
  8. 8.
    Goodman, J.E., Pollack, R., Wenger, R.: Geometric transversal theory. In: Pach, J. (ed.) New Trends in Discrete and Computational Geometry. Algorithms and Combinatorics, vol. 10, pp. 163–198. Springer, Heidelberg (1993)CrossRefGoogle Scholar
  9. 9.
    Holmsen, A., Katchalski, M., Lewis, T.: A Helly-type theorem for line transversals to disjoint unit balls. Discrete & Computational Geometry 29, 595–602 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Holmsen, A., Matoušek, J.: No Helly theorem for stabbing translates by lines in ℝd. Discrete & Computational Geometry 31, 405–410 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Wenger, R.: Helly-type theorems and geometric transversals. In: Goodman, J.E., O’Rourke, J. (eds.) Handbook of Discrete & Computational Geometry, 2nd edn., ch. 4, pp. 73–96. CRC Press LLC, Boca Raton (2004)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Otfried Cheong
    • 1
  1. 1.Dept. of Computer ScienceKAISTDaejeonKorea

Personalised recommendations